It is changed, in particular, by excess metabolic products, harmful substances, dyes from food products, drugs.
Light, almost colorless urine indicates high dilution. This requires a visit to the doctor. If you have a strong urge to urinate and drink a lot, you may have diabetes. Light color can also be the result of diuretics, anti-epileptic drugs and other drugs that increase urine filtration. The cause may also be kidney and adrenal diseases, hypothyroidism, excess vasopressin – a hormone responsible for the production of urine.
Milky and cloudy urine is a sign of a kidney infection. The pus gives it that coloration and makes the urine foam and gives it a strong, unpleasant odor. Leukocytes and dense bands of mucus can also be registered in it. Don’t wait, go to the doctor. He will send for urine analysis and culture, which will identify the microbe responsible for the infection and select the most effective antibiotic.
Red and pink coloration are often associated with eating. Beets, blueberries, blackberries, rhubarb and artificial colors give this effect. It also happens after drugs such as rifampicin , azathioprine , phenytoin. Sometimes the cause is hematuria – the presence of red blood cells in the urine. Can be caused by kidney inflammation or mechanical damage, such as kidney stones. It is often accompanied by other symptoms – a constant urge to urinate, pain, fever.
Dark red urine may result from medication, kidney infections, sleeping pills (barbiturates) or anesthetics (lidocaine), antibiotics (erythromycin, clindamycin ), antihistamines ( clemastine ), pain relievers (diclofenac), and sex hormones (progesterone, gestagen, lutein ). Check the leaflet that came with the medicine.
A brown or brown color can portend liver problems. There is, however, also the effect of eating beans, beans, carrots. If the discoloration persists for several days, this requires a visit to the doctor. With hepatitis, infectious diseases and cirrhosis of the liver, urine looks like dark beer. Another reason could be the elimination of hemoglobin or myoglobin, which means serious illness. The urine darkens strongly after levodopa , this drug is used for Parkinson’s disease.
Before visiting a doctor
When the change in urine will persist for several days, or if you find such a change particularly disturbing, consult your doctor. Consider the information in advance that will help the doctor diagnose the cause of the problem. Think about what you ate, how much liquid you drink during the day, if the desire to drink has increased lately. Go to the toilet more often or less often than usual, feel frequent urge to urinate, a burning sensation in the urethra, or pain. When the color of the urine has changed or the intensity of the color is the same every day, whether the smell has changed, the urine has become cloudy or clear. List all medications and supplements you are taking on a piece of paper.